Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 84, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Sep 12, 2019, 4:01 PM CDT for Mower County, Minnesota. It took effect at Sep 12, 2019, 8:42 PM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2019, 4:01 PM CDT (21:01 UTC)
- In effect from
- Sep 12, 2019, 8:42 PM CDT
- Expired
- Sep 13, 2019, 11:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mower County, MN
The radar
The La Crosse radar (KARX), 137 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dobbins Creek near Austin (DOBM5).
- Action stage
- 9 ft
- Minor stage
- 11.5 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05455970, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
665 WGUS43 KARX 122101 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 401 PM CDT Thu Sep 12 2019 .Flooding expected along Dobbins Creek near Austin. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && MNC099-130901- /O.NEW.KARX.FL.W.0084.190913T0142Z-190914T0400Z/ /DOBM5.1.ER.190913T0142Z.190913T0400Z.190913T1000Z.NO/ 401 PM CDT Thu Sep 12 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Dobbins Creek at Austin 2NE. * from this evening to Friday evening. * At 3:30 PM Thursday the stage was 8.7 feet. * Flood stage is 11.5 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage this evening and continue to rise to near 13.3 feet later this evening. The river will fall below flood stage by Friday morning. && LAT...LON 4366 9297 4368 9296 4373 9287 4374 9277 4369 9279 $$ CA
2 follow-up statements
451 WGUS83 KARX 130930 FLSARX Flood Statement National Weather Service La Crosse WI 430 AM CDT Fri Sep 13 2019 .Flooding ongoing or expected along the Cedar River from Lansing to Charles City and along Dobbins Creek near Austin. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && MNC099-140031- /O.EXT.KARX.FL.W.0086.000000T0000Z-190914T0257Z/ /LANM5.1.ER.190913T0415Z.190913T0645Z.190913T0857Z.NO/ 430 AM CDT Fri Sep 13 2019 The Flood Warning continues for The Cedar River at Lansing. * until this evening...Or until the warning is cancelled. * At 3:30 AM Friday the stage was 18.0 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall...dropping below flood stage this morning. * Impact...At 18.0 feet...Minor lowland flooding begins. && LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297 4385 9304 $$ MNC099-140030- /O.EXT.KARX.FL.W.0087.190913T1043Z-190914T2116Z/ /ASTM5.1.ER.190913T1043Z.190913T1800Z.190914T0316Z.NO/ 430 AM CDT Fri Sep 13 2019 The Flood Warning continues for The Cedar River at Austin. * until Saturday afternoon...Or until the warning is cancelled. * At 10:55 PM Thursday the stage was 11.4 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage this morning and continue to rise to near 16.4 feet by this evening. The river is expected to fall below flood stage late this evening. * Impact...At 15.0 feet...The city of Austin takes specific actions to warn people and businesses. && LAT...LON 4372 9295 4361 9297 4361 9299 4368 9299 4372 9297 $$ IAC067-140030- /O.EXT.KARX.FL.W.0088.190913T1707Z-190915T1842Z/ /CCYI4.2.ER.190913T1707Z.190914T0600Z.190915T0042Z.NO/ 430 AM CDT Fri Sep 13 2019 The Flood Warning continues for The Cedar River at Charles City. * from this afternoon to Sunday afternoon...Or until the warning is cancelled. * At 3:30 AM Friday the stage was 3.6 feet. * Flood stage is 12.0 feet. * Moderate flooding is forecast. * Forecast...The river will rise above flood stage late this morning and continue to rise to near 17.8 feet early Saturday morning. The river will fall below flood stage Saturday evening. * Impact...At 17.5 feet...Riverside at St. Marys begins to flood. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ MNC099-140030- /O.EXT.KARX.FL.W.0084.000000T0000Z-000000T0000Z/ /DOBM5.1.ER.000000T0000Z.190913T0500Z.000000T0000Z.NO/ 430 AM CDT Fri Sep 13 2019 The Flood Warning continues for The Dobbins Creek at Austin 2NE. * until further notice...Or until the warning is cancelled. * At 3:30 AM Friday the stage was 12.2 feet. * Flood stage is 11.5 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall...dropping below flood stage this morning. && LAT...LON 4366 9297 4368 9296 4373 9287 4374 9277 4369 9279 $$
791 WGUS83 KARX 131815 FLSARX Flood Statement National Weather Service La Crosse WI 115 PM CDT Fri Sep 13 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && MNC099-131845- /O.CAN.KARX.FL.W.0087.000000T0000Z-190914T2116Z/ /ASTM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 115 PM CDT Fri Sep 13 2019 The Flood Warning is cancelled for The Cedar River at Austin. * At 12:10 PM Friday the stage was 13.5 feet. * Flood stage is 15.0 feet. * Forecast...The river crested below flood stage at 14.1 feet. The river will continue to fall to 10.9 feet by Saturday morning. $$ MNC099-131845- /O.CAN.KARX.FL.W.0084.000000T0000Z-190913T1815Z/ /DOBM5.1.ER.000000T0000Z.190913T0500Z.190913T1448Z.NO/ 115 PM CDT Fri Sep 13 2019 The Flood Warning is cancelled for The Dobbins Creek at Austin 2NE. * At 12:30 PM Friday the stage was 10.7 feet. * Flood stage is 11.5 feet. * Forecast...The river will continue to fall to 9.0 feet by Saturday morning. $$ MEA
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:02 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 12, 3:02 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
302 PM CDT Thu Sep 12 2019
.SHORT TERM...(This evening through Friday)
Issued at 302 PM CDT Thu Sep 12 2019
At 3 PM, a low pressure area was located just east of Aberdeen SD. A
cold front extended from this low southeast into south-central
Minnesota and then south through central Iowa. A warm front
extended from the Albert Lea MN southeast to Platteville WI.
Clearing in the warm sector has resulted in 2-3K mixed-layer CAPES.
With 0-1 km shear of 30 knots, there will be the potential of
isolated tornadoes along the warm front. The one ingredient which
is missing is the lack of steep low level lapse rates.
Once in the warm sector, the deep shear weakens. However, there is
30 to 40 knots of 0-3km shear. As a result, the threat will quickly
transition to damaging winds. In addition, may have to watch for
the potential of QLCS tornadoes in any storms which may bow out
along the line.
With the speed of this line, the threat for flash flooding is
minimizing. However with hourly rainfall rates of 1 to 2 inches,
there will be the potential of localized flash flooding this
afternoon/evening.
.LONG TERM...(Friday night through Thursday)
Issued at 302 PM CDT Thu Sep 12 2019
Next concern are shower/storm chances Friday night into Saturday
night. Upper level closed low/trough moves into southern Ontario
Canada and west to east flow develops across the northern tier
United States Friday night into Saturday. Shortwave trough
embedded in the west to east flow aloft tracks into the Great
Lakes Region Saturday. The 12.12z GFS/NAM indicate 500-300mb PV
advection/850-700mb QG forcing and 925-850mb moisture
transport/convergence in association with the shortwave trough.
Showers/storms are a good possibility across the forecast area
Saturday afternoon/Saturday night. Instability is limited and
severe threat at this time looks low across the forecast area.
Main forecast concerns are temperatures through the period. The
12.12z GFS/ECMWF/GEM are in good agreement digging upper level
trough over the Rocky Mountains and amplifying upper level ridge
over the central and eastern United States Sunday night into
Wednesday. Southerly winds on the backside of the ridge aloft will
advect in a warmer airmass into the Northern Plains/Upper Midwest
region...as the 12.12z ECMWF show 925mb temperatures warming to plus
20 to plus 25 degrees celsius by 00z Wednesday. The 12.00z standard
anomalies suggest plus 2.0 to 2.5 degrees above normal Monday
through Wednesday. High temperatures will be much above
normal...with highs in the middle 80s to potentially the lower 90s
at a few locations. Thursday...upper level ridge breaks down and
pieces of energy eject out ahead of the upper level trough into the
Upper Great Lakes Region. This will provide a chance of
showers/thunderstorms across much of the forecast area Wednesday
night/Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1243 PM CDT Thu Sep 12 2019
Through this evening, a low pressure area will move quickly through
the region. This system will have the potential of producing
strong to severe storms. The main threat will be damaging winds.
In addition, there will be the threat of large hail and isolated
tornadoes. These storms will impact KRST between 12.18z and 12.22z
and KLSE between 12.22z and 13.02z.
In addition to the storm threat, expect IFR/MVFR ceilings through
much of the TAF period.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 1 AM CDT Friday for WIZ032-033-041-
053>055-061.
Flash Flood Watch through Friday morning for WIZ017-029-034-
042>044.
MN...Flash Flood Watch until 1 AM CDT Friday for MNZ079-086>088-
094>096.
IA...Flash Flood Watch until 1 AM CDT Friday for IAZ008>011-018-019-
029-030.
&&
SHORT TERM...Boyne
LONG TERM...DTJ
AVIATION...BoyneHazardous weather outlook, Sep 12, 12:03 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1203 PM CDT Thu Sep 12 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-131715- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- 1203 PM CDT Thu Sep 12 2019 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota...southwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Flash Flood Watch Through 1 AM Friday Strong to severe storms will be possible between 2 PM and 9 PM. The main threat is damaging winds. In addition, there will be a threat for large hail and isolated tornadoes. Localized flash flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong storms will be possible on Saturday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Rainfall reports or any reports of flooding would also be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ034-042>044-131715- Jackson-Monroe-Juneau-Adams- 1203 PM CDT Thu Sep 12 2019 This Hazardous Weather Outlook is for portions of central and north central Wisconsin. .DAY ONE...This Afternoon and Tonight Flash Flood Watch Through 7 AM Friday Strong to severe storms will be possible between 5 PM and 11 PM. The main threat is damaging winds. In addition, there will be a threat for large hail and isolated tornadoes. Localized flash flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong storms will be possible on Saturday afternoon and night. .SPOTTER INFORMATION STATEMENT... Rainfall reports or any reports of flooding would also be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-131715- Taylor-Clark- 1203 PM CDT Thu Sep 12 2019 This Hazardous Weather Outlook is for portions of central and north central Wisconsin. .DAY ONE...This Afternoon and Tonight Flash Flood Watch Through 7 AM Friday Storms are expected this afternoon and tonight. Gusty winds and very heavy rainfall could accompany these storms. Localized flash flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms will be possible on Saturday night. Lightning will be the main hazard. .SPOTTER INFORMATION STATEMENT... Rainfall reports or any reports of flooding would also be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Special weather statement, Sep 12, 1:51 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service La Crosse WI 151 PM CDT Thu Sep 12 2019 MNZ087-088-094-095-121915- Olmsted-Fillmore-Winona-Mower- 151 PM CDT Thu Sep 12 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WINONA, SOUTHEASTERN OLMSTED, NORTHEASTERN MOWER AND NORTHWESTERN FILLMORE COUNTIES... At 149 PM CDT, a strong thunderstorm was located near Stewartville, or 14 miles south of Rochester, moving northeast at 40 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Stewartville, Chatfield, Eyota, Dover, Marion, Pleasant Grove, Washington, Saratoga, Racine, Troy, Predmore, Cummingsville, and Hamilton. If outdoors, consider seeking shelter inside a building. LAT...LON 4370 9245 4383 9257 4406 9220 4386 9199 TIME...MOT...LOC 1849Z 234DEG 36KT 4381 9242 Batzek
Special weather statement, Sep 12, 2:15 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service La Crosse WI
215 PM CDT Thu Sep 12 2019
MNZ094-121945-
Mower-
215 PM CDT Thu Sep 12 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOWER COUNTY...
At 214 PM CDT, a strong thunderstorm was located near London, or 10
miles northeast of Northwood, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Austin, Adams, Brownsdale, Lyle, Rose Creek, Lansing, Mayville,
Dexter, Mapleview, Waltham, Elkton, and Sargeant.
Seek safe shelter as this storm approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4378 9305 4382 9290 4382 9266 4350 9264
4350 9305
TIME...MOT...LOC 1914Z 237DEG 29KT 4358 9313
LawrenceSpecial weather statement, Sep 12, 2:58 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service La Crosse WI
258 PM CDT Thu Sep 12 2019
IAZ008-009-MNZ086>088-094-095-122045-
Howard-Mitchell-Olmsted-Dodge-Fillmore-Winona-Mower-
258 PM CDT Thu Sep 12 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA...
At 257 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Stewartville to near Stacyville.
Movement was east at 50 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Rochester, Austin, Preston, Stewartville, St. Charles, Chatfield,
Spring Valley, Lewiston, Grand Meadow, St. Ansgar, Harmony, Le Roy,
Adams, Lanesboro, Brownsdale, Lyle, Lime Springs, Stacyville, Wykoff
and Fountain.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4348 9303 4385 9290 4400 9179 4350 9197
4350 9208 4347 9208 4336 9303
TIME...MOT...LOC 1957Z 253DEG 55KT 4387 9254 4341 9283
BatzekLocal storm report, Sep 12, 3:09 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT THU SEP 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLOOD AUSTIN 43.67N 92.97W
09/12/2019 MOWER MN LAW ENFORCEMENT
EXTENSIVE STREET FLOODING IN TOWN WITH STRANDED MOTORISTS
AND WATER ON PARTS OF I-90
&&
SHEALocal storm report, Sep 12, 3:11 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
311 PM CDT THU SEP 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN 2 NW LYLE 43.53N 92.97W
09/12/2019 M2.50 INCH MOWER MN TRAINED SPOTTER
SINCE 130 PM
&&
SHEALocal storm report, Sep 12, 3:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
328 PM CDT THU SEP 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM FLOOD AUSTIN 43.67N 92.97W
09/12/2019 MOWER MN LAW ENFORCEMENT
INTERSTATE 90 BETWEEN HWY 218 AND HWY 56 CLOSED DUE TO
HIGH WATER.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:12 AM CDT | Flash Flood Watch | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 22 hr |
| Sep 12, 1:51 PM CDT | Special Weather Statement | ARX | Olmsted | 24 min |
| Sep 12, 2:15 PM CDT | Special Weather Statement | ARX | Mower | 30 min |
| Sep 12, 2:46 PM CDT | Areal Flood Advisory | ARX | Mower | 119 min |
| Sep 12, 2:58 PM CDT | Special Weather Statement | ARX | Fillmore, Mower | 47 min |
| Sep 12, 4:03 PM CDT | Flash Flood Warning | ARX | Mower | 3 hr |
| Sep 12, 4:11 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 36 min |
| Sep 12, 4:31 PM CDT | Severe Thunderstorm Warning | ARX | Houston | 44 min |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.